MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Gradient Increase (1270); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 25mm 11400m mitral valve has been placed under evaluation/consideration for a valve-in-valve procedure after an implant duration of 3 months due to unknown reason.Gradient on echo is 9-10 mm hg.The physician said that it has been the same since implant and wondered about patient prosthesis mismatch.Although, this was the largest size he could get in.The physician was thinking to use beta blockers to slow down patient's heart rate, but they plan to do a mviv ct as well.Based on the echo-based gradients and the unchanged gradients, this does not meet the varc3 definition of structural valve deterioration.
 
Additional Manufacturer Narrative
Component code, device code, type of investigation, investigation findings).Engineering evaluation summary: high gradients can occur early or late in the lifetime of a prosthetic valve.When it occurs early after valve replacement, it is typically a result of pressure recovery, patient-prosthesis mismatch, and/or subvalvular or supravalvular obstruction.Measurement error, a high-flow state, prosthesis dysfunction, and pannus overgrowth can cause late high gradients after aortic valve replacement.Prosthesis dysfunction is most likely related to patient/procedural factors, and not to manufacturing non-conformances, which most likely would be identified intraoperatively or early post implant.A definitive root cause cannot be conclusively determined; however, procedural factors likely caused or contributed, including the possibility of patient prosthesis mismatch as reported by the surgeon.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was reported that a patient with a 25mm 11400m mitral valve has been placed under evaluation/consideration for a valve-in-valve procedure after an implant duration of 3 months due to increased gradient.The plan is to follow up with a mviv ct.Per information received the gradient on echo is 9-10mmhg.The gradient has remained at 9-10mmhg since implant.The surgeon mentioned the 25mm 11400m was the largest valve they were able to implant and that ppm is a possibility.Based on the echo-based gradients and the unchanged gradients, this does not meet the varc3 definition of structural valve deterioration.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: per drm doc-0105049, rev d, patient prosthesis mismatch (ppm) is present when the effective orifice area of the inserted prosthetic valve is too small in relation to body size.Its main hemodynamic consequence is to generate higher than expected gradients through a normally functioning prosthetic valve.A definitive root cause cannot be conclusively determined; however, procedural factors likely caused or contributed.Despite repeated attempts to obtain further information regarding this event, no additional information has been received from the customer at this time.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17244356
Report Number2015691-2023-14334
Device Sequence Number5260026
Product Code LWR
UDI-Device Identifier00690103205534
UDI-Public(01)00690103205534(17)240203(11)220203218664882
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model Number11400M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/15/2023
08/23/2023
Initial Report FDA Received Date07/01/2023
Supplement Report FDA Received Date08/22/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age78 YR
Patient SexMale